MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a thermocool smarttouch for which biosense webster¿s product analysis lab (pal) identified a hole in the surface of the pebax.Initially, it was reported that there was an extremely high force reading were displayed, only when coming on with radiofrequency (rf) ablation.They unplugged, replugged, and changed the cable and the issue was not resolved.When the catheter was replaced, the issue was resolved.Once they withdrew the catheter from the body, they noticed there was blood inside the spring section of the catheter.There was no patient consequence.The foreign material (blood) and force issue were assessed as non mdr reportable.The risk of patient harm is considered remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 28-jan-2025, reddish material and a hole in the surface of the pebax were noted.This was assessed as mdr reportable with an awareness date of 28-jan-2025.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and screening test were performed following j&j medtech procedures.Visual analysis revealed reddish material and a hole in the surface of the pebax.The force feature was tested, and no errors were observed.The force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31381350m and no internal actions related to the complaint were found during the review.The reddish material inside the pebax could be related to the foreign material and force issues reported by the customer; therefore, complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) of the carto 3 system contain the following recommendations: do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage the contact force sensor and affect measurement accuracy.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21256681
Report Number2029046-2025-00281
Device Sequence Number8093182
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)270722(10)31381350M
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31381350M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE
Patient SexUnknown